I have been taking Zytiga/Lupron for nearly six months. Excellent results: PSA undetectable at this stage. One exception: my bilirubin count has risen twice since starting this regimen and my oncologist suggested that my daily atorvastatin 40mg might be reacting with the Zytiga, causing the bump. Has anyone in this amazing braintrust--so grateful I found this site--experienced this?
Bilibrubin rise with Zytiga/Lupron - Advanced Prostate...
My husband has been taking Zytiga since September he also takes Atorvastatin. I noticed as well his bilirubin in the first blood test since taking Zytiga was 1.3 and the last one 2.0. So it's definitely going up. Haven't discussed it with the MD since according to him, all his blood tests have come out normal. But I'm a little on the edge about it. The best to you.
I have not taken Zytiga, but here's the general overview blurb for monitoring liver function tests and modifying Zytiga dosages if liver toxicity (from drug interactions or other causes) is suspected/confirmed.
"Hepatotoxicity - In postmarketing experience, there have been ZYTIGA®-associated severe hepatic toxicities, including fulminant hepatitis, acute liver failure and deaths. Monitor liver function and modify, withhold, or discontinue ZYTIGA® dosing as recommended (see Prescribing Information for more information). Measure serum transaminases [alanine aminotransferase (ALT) and aspartate aminotransferase (AST)] and bilirubin levels prior to starting treatment with ZYTIGA®, every two weeks for the first three months of treatment, and monthly thereafter. Promptly measure serum total bilirubin, AST, and ALT if clinical symptoms or signs suggestive of hepatotoxicity develop. Elevations of AST, ALT, or bilirubin from the patient's baseline should prompt more frequent monitoring. If at any time AST or ALT rise above five times the upper limit of normal (ULN) or the bilirubin rises above three times the ULN, interrupt ZYTIGA® treatment and closely monitor liver function. Re-treatment with ZYTIGA® at a reduced dose level may take place only after return of liver function tests to the patient’s baseline or to AST and ALT less than or equal to 2.5X ULN and total bilirubin less than or equal to 1.5X ULN.
Permanently discontinue ZYTIGA® for patients who develop a concurrent elevation of ALT greater than 3X ULN and total bilirubin greater than 2X ULN in the absence of biliary obstruction or other causes responsible for the concurrent elevation. "
For full details see:
No, but the higher level in your blood is a sign that more of your red blood cells are going thru the liver for breakdown---Have your red blood count checked--I would wager if it is normal it is---low normal, or you might be slightly anemic which both front line and secondary line ADT---such as Zytiga might cause. Your GP and do a quick up-date by testing all blood numbers.